MAUDE Adverse Event Report: MICROLINE SURGICAL INC RENEW XR HANDPIECE, 34CM (REUSABLE); REUSABLE HANDPIECE

MICROLINE SURGICAL INC RENEW XR HANDPIECE, 34CM (REUSABLE); REUSABLE HANDPIECE
Model Number 3941
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Arcing (2583)
Health Effect - Clinical Code Bowel Burn (1756)
Date of Event 11/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
During the procedure, the assisting surgeon discovered a monopolar burn to the bowel of the patient.The surgeons then backtracked through the procedure to check for other non-noticed burns to the patient.Surgeons reported finding 3 additional mono polar burns to the patient bowel, for a toal of 4 burns.Surgeons did not notice the burns upon immediate use of monopolar electro surgical cautery.No visualization of electrical arcing was reported at the time of incident by the surgeons or staff, however the distal portion of the renew xr handpiece demonstrates physical damage.Source of monopolar energy was recorded to be a valley lab ft10 serial number (b)(6).Settings used were cut 35 coag blend, 35 coag.
 
Additional Manufacturer Narrative
At this time, microline surgical is awaiting the affected device back so an investigation can be completed.Once the results of the investigation are available, a final adverse event report will be submitted.

Brand Name
RENEW XR HANDPIECE, 34CM (REUSABLE)
Common Device Name
REUSABLE HANDPIECE
Manufacturer (Section D)
MICROLINE SURGICAL INC
50 dunham rd suite 1500
beverly MA 01915
Manufacturer (Section G)
MICROLINE SURGICAL INC
50 dunham rd suite 1500
beverly MA 01915
Manufacturer Contact
scott marchand davis
50 dunham rd suite 1500
beverly, MA 01915
9789229810
MDR Report Key20643496
Report Number1223422-2024-00041
Device Sequence Number12634584
Product Code GEI
UDI-Device Identifier00811099013761
UDI-Public00811099013761
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K234147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3941
Device Catalogue Number3941
Device Lot Number00171665
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2024
Initial Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown